Heavy Rain, Gibson
- When
- January 3, 5:00 AM CST to 11:00 AM CST
- Where
- Gibson County, Princeton
- Reported by
- Law Enforcement
- Coordinates
- 38.350, -87.570
Water was over roads due to heavy rain overnight.
A surface low pressure system moved northward from the western Gulf coast to the middle Mississippi Valley. A strong southerly wind flow associated with this system brought copious amounts of moisture northward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A surface low pressure system moved northward from the western Gulf coast to the middle Mississippi Valley. A strong southerly wind flow associated with this system brought copious amounts of moisture northward. The result was widespread heavy rainfall averaging from one to three inches, with isolated higher amounts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 3, 2:58 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 258 AM CST Sat Jan 3 2015 .SHORT TERM...(Today through Monday night) Issued at 258 AM CST SAT JAN 3 2015 Widespread showers with some thunderstorms today through this evening from west to east across the area, as a H5 low ejects NE from the Plains to the Great Lakes later today through Sunday morning. Locally heavy rain possible, but no headlines planned. Overnight, the showers will taper off from west to east with a dry slot working NE across the area. Would not rule out some lingering drizzle given the residual low level moisture, in the wake of a surface frontal passage during the late afternoon and evening. Secondary mid level s/wv will move rapidly from west to east across the FA Sunday. Best layer moisture skirts the north part of the area. But the models generate scant QPF east of the Mississippi in a region of residual low level moisture. Will carry slim chances of either light rain or light snow (probably sprinkles and flurries). Nothing major. Temperatures should fall through the day as CAA continues. First in a series of arctic highs builds in Sunday night through Monday, with dry cold conditions. .LONG TERM...(Tuesday through Friday) Issued at 258 AM CST SAT JAN 3 2015 Cold Canadian Polar airmass will be reinforced next week after the initial surge of cold air moves into the WFO PAH CWA early Monday morning (around daybreak). Anticipate an overall 25-30 degree drop with the change in airmass behind the cold front. There may be some initial diabatic release of heat from the rain that may have some modification on temperatures going into Tuesday. However, two quick (but dry) clippers will push across the area Tuesday night and midday Friday. The first will provide sufficient cold air advection and dry air to aid decent temperature drops and little warming despite good to average insolation. There may be a short period Wednesday night where wind chills may dip close to Wind chill Advisory criteria late Wednesday night. At this point, it is enough to mention in the Hazardous Weather Outlook as a "heads up", but that is about it for now. && .AVIATION... Issued at 258 AM CST SAT JAN 3 2015 Cigs blo 1k/ft and MVFR vsbys will be predominant. ESE winds will gradually become more southerly through the day, then veer SW tonight in the wake of a surface frontal passage. Do expect some TSRA in the area, but the chance at any of the Terminals is limited. No inclusion at this time, however will monitor. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 310 AM CST SAT JAN 3 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 310 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. LIGHTNING WILL BE THE MAIN HAZARD. WIDESPREAD 1 TO 2 INCHES OF RAIN...ON AVERAGE...IS EXPECTED TODAY THROUGH THIS EVENING. THE LOCALLY HEAVY RAIN MAY CAUSE ISOLATED LOW IMPACT ISSUES SUCH AS STANDING WATER IN FAVORED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IT WILL BE QUITE COLD WEDNESDAY INTO WEDNESDAY NIGHT WITH VERY LOW WIND CHILL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...RAINFALL REPORTS WOULD BE BENEFICIAL.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Water was over roads due to heavy rain overnight.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 551866.